It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-23-2008, 03:43 PM   #1
Junior Member
(female)
 
Join Date: Oct 2008
Location: Wolverhampton, West Midlands
Posts: 17
katcar897 HB User
Manic Episode

Can someone help me, Im having my first manic episode since being diagnosed in august, am i supposed to tell my phsyc or just enjoy the feeling while it lasts.

Im on Depacote 500mg twice a day and Prozac 40mg a day.

 
Old 10-23-2008, 07:10 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Manic Episode

I would contact your pdoc (psychiatrist) so your symptoms don't get worse. It's not uncommon for people to experience agitation, shopping/gambling sprees and reckless behavior during a manic episode -- as well as depression once the mania has passed. I would also pay attention to your specific manic symptoms (writing them down would be a good idea) so that you'll know what to expect the next time you have a manic episode. Your pdoc may decide to increase your Depakote to address your current mania and control future symptoms.

By the way, I'm also on Depakote. I take 500mg three times/day.

Last edited by dreams in neon; 10-23-2008 at 10:20 PM.

 
Sponsors Lightbulb
   
Old 10-23-2008, 07:41 PM   #3
Junior Member
(female)
 
Join Date: Oct 2008
Location: West Coast
Posts: 16
soucie HB User
Re: Manic Episode

I'd definitely mention it... especially since you are now on meds; the pdoc needs to know if they are working or not. As my pdoc says, the meds are designed to take some off the bottom (the depression) and some off of the top (the mania). If you aren't seeing any change in the intensity of the mania, then he/she may want to switch you or increase the meds. I am also on 500 mg of Depakote (ER).

Is the intensity of the mania the same this time?

 
Old 10-24-2008, 06:22 AM   #4
Junior Member
(female)
 
Join Date: Oct 2008
Location: Wolverhampton, West Midlands
Posts: 17
katcar897 HB User
Re: Manic Episode

It seems like I was building up to it all week then just went crazy like an energizer bunny on acid. am not so bad today, bit calmer so will see how I go.

Thanks for the advice, am new to all this bp stuff...

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Feeling Tired After a Manic or Mixed Episode? dreams in neon Bipolar Disorder 5 05-18-2009 06:04 AM
what represents a manic episode? jsfai Bipolar Disorder 9 01-22-2009 11:28 AM
my first manic episode cyclomaniac Bipolar Disorder 0 12-06-2008 08:10 AM
Do Doctors Ever Give Meds "Temporarily" For a Manic Episode? Amy50 Bipolar Disorder 7 04-10-2007 06:40 AM
Do you ever wish that someone stopped your manic behaviour? Can people help? suddenlyhere Bipolar Disorder 17 03-01-2007 01:26 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), ginger3130 (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 05:59 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!